Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 137, NWS Goodland, KS

June 25, 2011Yuma County, Colorado

NWS Goodland, KS issued this severe thunderstorm warning at Jun 25, 2011, 12:01 AM MDT for Yuma County, Colorado. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2011, 12:01 AM MDT (06:01 UTC)
Expired
Jun 25, 2011, 12:45 AM MDT
In force
44 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Yuma County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 6.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 659 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
659 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
3299 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

080 
WUUS53 KGLD 250601
SVRGLD
COC125-250645-
/O.NEW.KGLD.SV.W.0137.110625T0601Z-110625T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1201 AM MDT SAT JUN 25 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN YUMA COUNTY IN NORTHEAST COLORADO...

* UNTIL 1245 AM MDT

* AT 1154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHEAST OF CLARKVILLE...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WAUNETA AND ALVIN.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 253 AND 269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4044 10205 4018 10211 4033 10270 4044 10266
      4045 10210
TIME...MOT...LOC 0601Z 286DEG 19KT 4042 10245
WIND...HAIL 60MPH 1.00IN
$$

ROBINSON
2 follow-up statements
440 
WWUS53 KGLD 250619
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1219 AM MDT SAT JUN 25 2011

COC125-250645-
/O.CON.KGLD.SV.W.0137.000000T0000Z-110625T0645Z/
YUMA CO-
1219 AM MDT SAT JUN 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
YUMA COUNTY UNTIL 1245 AM MDT...

AT 1212 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
EAST OF CLARKVILLE...AND WAS MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WAUNETA.

THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 253 AND 269.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4044 10205 4018 10211 4033 10270 4044 10266
      4045 10210
TIME...MOT...LOC 0619Z 286DEG 19KT 4040 10244
WIND...HAIL 60MPH 1.25IN
$$

ROBINSON
458 
WWUS53 KGLD 250646
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1246 AM MDT SAT JUN 25 2011

COC125-250656-
/O.EXP.KGLD.SV.W.0137.000000T0000Z-110625T0645Z/
YUMA CO-
1246 AM MDT SAT JUN 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN YUMA COUNTY HAS
EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS.

LAT...LON 4044 10205 4018 10211 4033 10270 4044 10266
      4045 10210
TIME...MOT...LOC 0619Z 283DEG 23KT 4040 10239
$$

ROBINSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:53 PM MDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 24, 10:53 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1053 PM MDT FRI JUN 24 2011

.DISCUSSION...
244 PM MDT FRI JUN 24 2011

FORECAST CONCERNS INCLUDE THE POSSIBILITY OF THUNDERSTORMS FROM
TONIGHT THROUGH THE REMAINDER OF THE WEEKEND...HOT AND DRY
CONDITIONS ON SUNDAY...AND POSSIBLE HIGH TEMPERATURES AROUND THE
CENTURY MARK ON SUNDAY AND AGAIN FROM WEDNESDAY THROUGH FRIDAY
NEXT WEEK.

THE NAM APPEARS TO BE DOING BETTER ON PRECIPITATION COVERAGE AREAS
WITH THUNDERSTORMS THE PAST SEVERAL DAYS...SO HAVE BASED THE SHORT
TERM FORECAST MAINLY ON THAT.

ZONAL WESTERLY FLOW OVER THE ROCKIES AND HIGH PLAINS WILL BRING
SEVERAL SHORT WAVE TROUGHS ACROSS THE FORECAST AREA DURING THE
NEXT FEW DAYS. WITH THE WAVES MOVING EAST OF THE ROCKIES MAINLY
OVER THE NORTHERN HIGH PLAINS...THE CENTRAL HIGH PLAINS WILL BE ON
THE FRINGES OF THE AREAS WHERE THE THUNDERSTORMS ARE POSSIBLE THE
NEXT FEW DAYS. FAVORED AREAS OF THUNDERSTORM DEVELOPMENT ARE
SOMEWHAT DEPENDENT UPON WHERE THE CENTER OF THE SURFACE LOW WILL
DEEPEN...WHERE IT REFORMS AS EACH UPPER TROUGH MOVES EAST OF THE
ROCKIES...AND HOW FAR NORTH THE WARM FRONT IS PUSHED AS THE LOW
CENTER LIFTS NORTHWARD INTO THE FORECAST AREA. GIVEN THOSE
UNCERTAINTIES...IT APPEARS THAT THUNDERSTORMS WILL REMAIN
GENERALLY NORTH OF INTERSTATE 70 OVERNIGHT TONIGHT AND SUNDAY
NIGHT. HAVE DECIDED TO GO DRY ON SATURDAY AND SATURDAY NIGHT AS
THE SURFACE FEATURES GET PUSHED FAR ENOUGH NORTH TO KEEP STORMS
OUT OF OUR AREA.

SUNDAY IS INTERESTING BECAUSE IT APPEARS A LARGER LEE TROUGH
DEVELOPS OVER FAR EASTERN COLORADO WITH WESTERLY DOWNSLOPE FLOW
CONTRIBUTING TO THE OVERALL WARM AND DRY CONDITIONS EXPECTED
ACROSS MAINLY THE WEST AND SOUTH PORTIONS OF THE FORECAST AREA.
FIRE WEATHER WILL BE A CONCERN OVER THOSE AREA AS THEY HAVE
REMAINED MUCH DRYER THAN THE REST OF THE FORECAST AREA SO FAR THIS
SPRING. HOWEVER...AT THIS POINT WINDS ON SUNDAY DO NOT LOOK LIKE
THEY WILL BE STRONG ENOUGH TO JUSTIFY A FIRE WEATHER WATCH.

THE MAIN UPPER TROUGH AXIS MOVES ACROSS THE NORTHERN PLAINS ON
MONDAY AND A MEAN UPPER RIDGE AMPLIFIES OVER THE ROCKIES AND
TRANSLATES OVER THE PLAINS STATES LATER IN THE WEEK. WITH SURFACE
HIGH PRESSURE EARLY IN THE WEEK FOLLOWED BY A WEAK LEE TROUGH IN
THE VICINITY OF THE CENTRAL HIGH PLAINS LATE IN THE WEEK...THE
COMBINATION OF THE UPPER RIDGE AND NEAR SURFACE SOUTHERLY OR
SOUTHWESTERLY DOWNSLOPE WINDS WILL PRODUCE HOT TEMPERATURES WITH
HIGH TEMPERATURES EACH DAY LATE IN THE WEEK AROUND THE CENTURY MARK.

LOCKHART
&&

.AVIATION...
1053 PM MDT FRI JUN 24 2011

FOR THE 06Z TAFS...CURRENT KGLD RADAR DETECTING STORMS MOVING EAST
TOWARD KMCK BUT WEAKEN BEFORE REACHING KMCK. DO NOT EXPECT ANY
STORMS AT KGLD TONIGHT. LATER TONIGHT UPSLOPE SURFACE WIND WILL
FAVOR STRATUS DEVELOPMENT AT BOTH SITES. STRATUS AND LIGHT FOG WILL
BURN OFF BY 15Z. CIGS WILL LIFT TO VFR AND REMAIN THROUGH THE REST
OF THIS TAF. DO NOT EXPECT THUNDERSTORMS SATURDAY AFTERNOON OR
EVENING DUE TO VERY WARM TEMPERATURES ALOFT.

FS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 24, 10:32 AM MDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1032 AM MDT FRI JUN 24 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1032 AM MDT FRI JUN 24 2011 /1132 AM CDT FRI JUN 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORM CHANCES WILL INCREASE LATE THIS AFTERNOON AND
EVENING...MAINLY NORTH OF INTERSTATE 70. A FEW SEVERE
THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND GUSTS
BEING THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ACROSS THE AREA
THROUGH MUCH OF NEXT WEEK. THERE IS A SMALL THREAT FOR SEVERE
THUNDERSTORMS...MAINLY ON SATURDAY...BUT WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED.

TEMPERATURES IN THE LOW 100S ARE POSSIBLE SOUTH OF THE INTERSTATE
ON SUNDAY. THESE VERY WARM TEMPERATURES COMBINED WITH A VERY DRY
AIR MASS MAY CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS.
TEMPERATURES AROUND 100 DEGREES ARE EXPECTED ACROSS MUCH OF THE
AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.